Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 8, 2016, 4:33 PM EDT for Clinton County, Ionia County, Michigan. It was in force for 42 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 8, 2016, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, MI, Ionia County, MI
The radar
The Grand Rapids radar (KGRR), 64 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:42 PM EDT | TSTM WND DMG | Eagle, MI | HEALTHY PINE TREE 4 FEET IN DIAMETER SNAPPED ABOUT 12 FEET OFF THE GROUND DOING DAMAGE TO POWER LINES. ONE HOME WAS REPORTED AS BEING EVACUATED. DELTA TWP FIRE IS ON THE SCENE. TIME OF OCCURENCE EST BY RADAR. |
| Jul 8, 4:50 PM EDT | TSTM WND DMG | Eagle, MI | EM REPORTS SCATTERED AREAS WITH POWER LINES AND TREE BRANCHES DOWN ACROSS THE SOUTHERN END OF THE COUNTY. TIME ESTIMATED BY RADAR. |
| Jul 8, 4:54 PM EDT | TSTM WND DMG | 4 N Grand Ledge, MI | TREE BLOWN OVER ONTO POWER LINES NEAR WRIGHT ROAD AND CLARK ROAD IN EAGLE. PUBLIC REPORT VIA SOCIAL MEDIA. |
| Jul 8, 5:13 PM EDT | HAIL 1 | 5 Nne Lansing, MI | EM RELAYED REPORT FROM THE PUBLIC |
| Jul 8, 5:14 PM EDT | TSTM WND GST 63 | 5 Nnw Lansing, MI | MAX THUNDERSTORM WIND GUST RECORDED AT LANSING CAPITAL AIRPORT. |
| Jul 8, 5:20 PM EDT | TSTM WND DMG | Wacousta, MI | APPROXIMATELY THE TOP 10 FEET OF A 30 FEET PINE WAS SNAPPED OFF. WINDS WERE ESTIMATE AROUND 50 MPH. |
| Jul 8, 5:20 PM EDT | NON-TSTM WND DMG | Wacousta, MI | APPROXIMATELY THE TOP 10 FEET OF A 30 FEET PINE WAS SNAPPED OFF. WINDS WERE ESTIMATE AROUND 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
729
WUUS53 KGRR 082033
SVRGRR
MIC037-067-082115-
/O.NEW.KGRR.SV.W.0023.160708T2033Z-160708T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
433 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 515 PM EDT
* AT 433 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PORTLAND...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. JOHNS... PORTLAND... NORTHWESTERN EAST
LA...
DEWITT... OVID... FOWLER...
SEBEWA... WESTPHALIA... LYONS...
MUIR... PEWAMO... EAGLE...
WACOUSTA... BATH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4278 8501 4308 8501 4308 8437 4278 8437
TIME...MOT...LOC 2033Z 271DEG 37KT 4285 8486
HAIL...1.00IN
WIND...60MPH
$$
042 follow-up statements
741
WWUS53 KGRR 082045
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
445 PM EDT FRI JUL 8 2016
MIC067-082054-
/O.CAN.KGRR.SV.W.0023.000000T0000Z-160708T2115Z/
IONIA MI-
445 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN IONIA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTH CENTRAL MICHIGAN.
LAT...LON 4278 8483 4308 8483 4308 8437 4278 8437
TIME...MOT...LOC 2044Z 271DEG 37KT 4285 8470
$$
MIC037-082115-
/O.CON.KGRR.SV.W.0023.000000T0000Z-160708T2115Z/
CLINTON MI-
445 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CLINTON COUNTY...
AT 444 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEWITT...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. JOHNS... NORTHWESTERN EAST LA...
DEWITT...
OVID... FOWLER... WESTPHALIA...
EAGLE... WACOUSTA... BATH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4278 8483 4308 8483 4308 8437 4278 8437
TIME...MOT...LOC 2044Z 271DEG 37KT 4285 8470
HAIL...1.00IN
WIND...60MPH
$$
04210
WWUS53 KGRR 082112
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
512 PM EDT FRI JUL 8 2016
MIC037-082122-
/O.EXP.KGRR.SV.W.0023.000000T0000Z-160708T2115Z/
CLINTON MI-
512 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON COUNTY WILL EXPIRE AT
515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTH CENTRAL MICHIGAN.
LAT...LON 4278 8483 4308 8483 4308 8437 4278 8437
TIME...MOT...LOC 2111Z 271DEG 37KT 4285 8470
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:00 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 8, 3:00 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
300 PM EDT FRI JUL 8 2016
LATEST UPDATE...
Synopsis/Short Term/Long Term/Hydro/Marine
.SYNOPSIS...
Issued at 300 PM EDT Fri Jul 8 2016
A few showers and thunderstorms will linger through late this
afternoon. Cooler and drier air will gradually move in tonight
through Saturday night. Mainly dry weather is forecast through the
weekend but isolated light rain showers and sprinkles are possible
tonight and Saturday. Fair weather will continue into early next
week along with a moderating trend of temperatures.
&&
.SHORT TERM...(This evening through Sunday night)
Issued at 300 PM EDT Fri Jul 8 2016
Scattered showers and thunderstorms will continue to develop mid
to late this afternoon near to east of a line from Mt. Pleasant to
GRR to South Haven. Moderate to strong instability is in place near
to east of this line with ml cape values of 2000-2500 j/kg and
forcing coming from the front. Isolated severe storms are possible
near to east of this line late this afternoon with gusty winds and
large hail possible.
Limiting factors to greater svr wx potential include lack of
stronger forcing with the cold front itself/lack of sfc convergence
and that the best upper level forcing/dynamics are north of our fcst
area across northern lwr MI. Ir/kgrr/rgnl radar trends do not show
much development thus far sw of KGRR.
A drier airmass will slowly advect in tonight through Saturday.
Isolated light rain showers and sprinkles may redevelop tonight
and Saturday with the relatively best chc for a few of those over
our northern/ne fcst area in closer proximity to the upper
low/trof axis. High temps Saturday will only reach the lower to
middle 70's before moderating a bit to reach the upper 70's to
lower 80's Sunday.
12Z guidance consensus time height rh x-sections suggest a fair
amount of cloud cover will be around Saturday before northerly
flow and drier low level air allows skies to clear Saturday night.
Skies will be mostly sunny Sunday with just some sct fair wx cu as
indicated by the 12z nam cu scheme.
.LONG TERM...(Monday through Friday)
Issued at 300 PM EDT Fri Jul 8 2016
Upper level ridging will result in very warm weather early next week
when high temperatures will reach the upper 80s to lower 90s along
with gradually increasing humidity levels.
The next chance for rain will come as early as Tuesday afternoon or
Tuesday night, with a better chance for rain and convection
beginning Wednesday through Wednesday night as an upper level
disturbance and weak low pressure system move through the region.
The frontal boundary will most likely become stalled out across our
region as it becomes parallel to the upper level flow. This will
likely keep the rain chances going Thursday through Thursday night
into Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 118 PM EDT Fri Jul 8 2016
Primary short term concern is convection associated with upper level
system moving into northern Michigan. Scattered showers and
thunderstorms had developed in the last hour...and are expected to
move across the area this afternoon. Additional development of
precipitation may occur overnight across northern Michigan...
closer to the mid level cold pool. May add VCSH to KMKG and KGRR
to account for this.
Model soundings indicate abundant low level moisture around 12Z
Saturday. Will introduce lower ceilings and visibilities as a
result. Improving conditions are then expected for the remainder
of Saturday as the mid level system departs the region.
&&
.MARINE...
Issued at 300 PM EDT Fri Jul 8 2016
A small craft advisory and beach hazards statement is in effect
tonight through Saturday night. Wave heights will build to 3 to 5
feet tonight and peak at around 5 to 6 feet Saturday morning due
to brisk northwest winds. Wave heights will gradually subside
Saturday evening.
&&
.HYDROLOGY...
Issued at 300 PM EDT Fri Jul 8 2016
River levels are near normal for this time of year. With the rain
last night and additional rainfall on tap this afternoon/evening,
levels are slowly rising on some reaches and this should continue.
Some light rain is also possible Saturday. The crests on local
rivers should all remain below flood stage into next week.
&&
.GRR Watches/Warnings/Advisories...
MI...Beach Hazards Statement from 11 PM EDT this evening through
Saturday evening for MIZ037-043-050-056-064-071.
LM...Small Craft Advisory from 11 PM this evening to 11 PM EDT
Saturday for LMZ844>849.
&&
SYNOPSIS...Laurens
SHORT TERM...Laurens
LONG TERM...Laurens
AVIATION...MWS
HYDROLOGY...63
MARINE...LaurensHazardous weather outlook, Jul 8, 5:52 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 552 AM EDT FRI JUL 8 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-091000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 552 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY ACROSS ALL OF SOUTHWEST LOWER MICHIGAN BETWEEN 900 AM AND 500 PM. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE HIGHEST LIKELIHOOD OF SEVERE WEATHER IS ALONG AND EAST OF A BALDWIN TO GRAND RAPIDS TO PAW PAW LINE. STORM MOVEMENT WILL BE OFF TO THE EAST AROUND 30 MPH. ALL STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN AND LIGHTNING AS WELL. AREAS OF LOCALLY DENSE FOG ARE POSSIBLE THROUGH 1000 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE IN THE FORECAST FROM TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. LMZ844>849-091000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 552 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER LAKE MICHIGAN FROM AROUND 800 AM THIS MORNING THROUGH EARLY AFTERNOON. WAVES WILL BUILD AFTER DARK TONIGHT...REACHING THE 3 TO 5 FOOT RANGE BY DAYBREAK ON SATURDAY. CONDITIONS WILL BECOME HAZARDOUS TO BOATERS AND SWIMMERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH SWIM RISK IS EXPECTED ON SATURDAY AT LAKE MICHIGAN BEACHES DUE TO DANGEROUS WAVES AND CURRENTS. CONDITIONS WILL BE HAZARDOUS TO SMALL WATER CRAFT AS WELL. THUNDERSTORMS RETURN TO THE FORECAST FOR TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. DUKE
In the hours before
Special weather statement, Jul 8, 11:31 AM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1131 AM EDT FRI JUL 8 2016
MIZ037>040-043>046-081815-
MECOSTA MI-OSCEOLA MI-MASON MI-LAKE MI-OCEANA MI-NEWAYGO MI-CLARE MI-
ISABELLA MI-
1121 AM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 1115 AM EDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS NEAR
BALDWIN...MOVING EAST AT 35 MPH. OTHER THUNDERSTORMS WILL DEVELOP
OVER CENTRAL LOWER MICHIGAN TODAY AND MOVE EAST AT 35 MPH ACROSS THE
AREA.
ALL STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL...
FREQUENT DEADLY LIGHTNING...DOWNED TREE BRANCHES...AND LOCALIZED
FLOODING.
A FEW STORMS COULD PRODUCE QUARTER SIZED HAIL AND DAMAGING WIND
GUSTS.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT... BIG RAPIDS... CLARE...
HART... NEWAYGO... EVART...
WHITE CLOUD... BALDWIN... FREMONT...
REED CITY... SHEPHERD... SCOTTVILLE...
HESPERIA... GRANT... MARION...
FARWELL... MORLEY... MECOSTA...
ROSEBUSH... BARRYTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. STAY TUNED
FOR POSSIBLE WARNINGS AND BE PREPARED TO MOVE INDOORS WHEN
THUNDERSTORMS APPROACH.
&&
LAT...LON 4416 8461 4347 8461 4347 8556 4329 8556
4329 8598 4330 8604 4347 8604 4347 8646
4362 8654 4382 8643 4406 8651 4418 8639
TIME...MOT...LOC 1515Z 249DEG 31KT 4371 8620
TJTLocal storm report, Jul 8, 1:35 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
135 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL LAKE GEORGE 43.96N 84.95W
07/08/2016 U1.00 INCH CLARE MI PUBLIC
OBSERVER ALSO REPORTS STRONG WINDS.
&&
63Special weather statement, Jul 8, 2:09 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
209 PM EDT FRI JUL 8 2016
MIZ056-081900-
OTTAWA MI-
209 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 208 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND HAVEN...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS AT AROUND 40 MPH WITH SOME DOWNED TREE
LIMBS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAND HAVEN... WALKER... HUDSONVILLE...
COOPERSVILLE... FERRYSBURG... JENISON...
GRANDVILLE... SPRING LAKE... WRIGHT...
EASTMANVILLE... ALLENDALE... OLIVE CENTER...
MARNE... GRAND VALLEY... BAUER...
NUNICA... LAMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4311 8640 4312 8591 4313 8591 4313 8579
4288 8578 4293 8637 4304 8638 4307 8640
TIME...MOT...LOC 1808Z 271DEG 23KT 4302 8630
JAMSpecial weather statement, Jul 8, 2:24 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 224 PM EDT FRI JUL 8 2016 MIZ040-081915- CLARE MI- 224 PM EDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY... AT 224 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARWELL...MOVING EAST AT 45 MPH. PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARE... FARWELL... LAKE... LAKE GEORGE... LEOTA... TEMPLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4416 8461 4382 8461 4381 8509 4416 8509 TIME...MOT...LOC 1824Z 270DEG 39KT 4392 8490 JAM
Special weather statement, Jul 8, 2:55 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 255 PM EDT FRI JUL 8 2016 MIZ056>058-082000- IONIA MI-KENT MI-OTTAWA MI- 255 PM EDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY... AT 254 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WALKER...MOVING EAST AT 45 MPH. HALF INCH HAIL AND WIND GUSTS AT AROUND 40 MPH WITH SOME DOWNED TREE LIMBS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRAND RAPIDS... LOWELL... WYOMING... KENTWOOD... WALKER... EAST GRAND RAPIDS... FOREST HILLS... NORTHVIEW... JENISON... GRANDVILLE... ADA... GRATTAN... COMSTOCK PARK... BELMONT... ALTO... CANNONSBURG... CASCADE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4288 8580 4311 8580 4311 8529 4284 8526 TIME...MOT...LOC 1854Z 273DEG 38KT 4299 8578 JAM
Local storm report, Jul 8, 3:19 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
319 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 4 NNW LOOMIS 43.84N 84.69W
07/08/2016 CLARE MI COUNTY OFFICIAL
MULTIPLE TREES REPORTED DOWN IN SHERIDAN TWP
EAST OF CLARE. TIME ESTIMATED FROM RADAR.
&&
63The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:25 PM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren | 9 hr |
| Jul 7, 11:56 PM EDT | Areal Flood Advisory | GRR | Jackson | 9 hr |
| Jul 8, 2:25 AM EDT | River Flood Advisory | GRR | Jackson | 12 hr |
| Jul 8, 2:25 AM EDT | River Flood Advisory | GRR | Jackson | 37 days |
| Jul 8, 2:36 AM EDT | Areal Flood Warning | GRR | Jackson | 12 hr |
| Jul 8, 3:59 AM EDT | Small Craft Advisory | GRR | 42 hr | |
| Jul 8, 4:06 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 42 hr |
| Jul 8, 9:30 AM EDT | Special Weather Statement | GRR | Clare, Isabella, Lake, Mecosta, Newaygo, Osceola | 2 hr |
| Jul 8, 9:34 AM EDT | Severe Thunderstorm Warning | GRR | Lake | 26 min |
| Jul 8, 9:44 AM EDT | Severe Thunderstorm Warning | GRR | Osceola | 37 min |
| Jul 8, 11:21 AM EDT | Special Weather Statement | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 3 hr |
| Jul 8, 11:31 AM EDT | Special Weather Statement | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 3 hr |
| Jul 8, 11:43 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 25 min |
| Jul 8, 12:23 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 52 min |
| Jul 8, 12:50 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 40 min |
| Jul 8, 1:38 PM EDT | Special Marine Warning | GRR | 37 min | |
| Jul 8, 2:09 PM EDT | Special Weather Statement | GRR | Ottawa | 51 min |
| Jul 8, 2:24 PM EDT | Special Weather Statement | GRR | Clare | 51 min |
| Jul 8, 2:34 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 25 min |
| Jul 8, 2:42 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 33 min |
| Jul 8, 2:55 PM EDT | Special Weather Statement | GRR | Kent | 65 min |
| Jul 8, 3:50 PM EDT | Severe Thunderstorm Warning | GRR | Ionia | 29 min |
| Jul 8, 4:58 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.